• what causes blurred vision chemo,pain meds. ?

    Asked by chrissy on Thursday, May 2, 2013

    what causes blurred vision chemo,pain meds. ?

    sight is getting more and more blurred,testing does not show metazised to brain

    7 Answers from the Community

    7 answers
    • BuckeyeShelby's Avatar

      I know that steroids can play merry havoc w/sight. Steroids can increase the pressure in your eyes (that's what that "puff of air" test in your optometrist's office checks). A change in ocular pressure can affect sight. My optometrist has been following me through chemo, as I WILL eventually develop narrow angle glaucoma, and he wanted to make sure the steroids hadn't pushed me over that edge. The glaucoma has NOTHING to do w/the cancer, just the way my eyeballs are shaped. I've noticed that my distance vision is getting better but my near vision is worse. Now that I'm done w/chemo, it seems to be balancing itself out. And lots of conditions can affect sight -- everything from diabetes to pregnancy (can you tell I used to work in the field of vision insurance...). I hope your eyes get back to normal as you progress through and finish treatment.

      over 3 years ago
    • CAS1's Avatar

      My eye sight has been greatly affected by chemo and I do have chemo brain. I have hard time spelling , remembering conversations and events.
      I used to have an above average memory for both..I am hoping it will come back but both could be the effect of stress too.

      over 3 years ago
    • FreeBird's Avatar

      With my dad, it seems to be the pain medication.

      over 3 years ago
    • cris' Avatar

      My eye sight was effected by the chemo & my oncologist told to me wait 1 month after I finished chemo to get my eyes tested. I do wear glasses but my eye sight did get worse.

      over 3 years ago
    • SueRae1's Avatar

      My eye doctor told me that chemo drugs can cause issues with my eyes. In fact I developed clear cataracts in both of mine as a result of the meds. It has nothing to with the cancer metastasizing, just another side effect of treatment.

      over 3 years ago
    • MRoadrunner's Avatar

      I also had blurred vision and once that started to subside I got two floaters and flashing red lights. I was stressing because as a nurse, I know that can be a symptom of a detached retina. A trip to the opthalmologist showed no such thing, but he did find the beginnings of cataracts in both eyes that were perfectly normal before treatment. He said the floaters will subside in time; the flashing lights have stopped. The blurred vision is intermittent but I'm still dizzy a lot of the time. Fault of chemo or PCI? Who knows.

      over 3 years ago
    • alivenwell's Avatar

      I totally agree with getting your eyes checked! I have had open angle glaucoma prior to cancer and the intraocular pressure practically doubled after chemo was done. I now have some sight loss and will be getting eye surgery to reduce that pressure. It's a serious issue, trust me.

      about 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more adenocarcinoma, lung cancer questions.  Also, don't forget to check out our Adenocarcinoma, Lung Cancer page.